Does anyone else feel horrible when taking magnesium?

I have some pretty rough digestive issues.

I have tried citrate, glycinate, taurate, and the doctor's best elemental magnesium.

The citrate makes my digestion feel horrid, glycinate and taurate give me headaches and major fatigue. They actually make
my muscles feel weaker and sort of disconnected. And the elemental magnesium almost sent me to the hospital. I had palpitations
and shortness of breath for a few hours that I just had to breathe through as I knew it would pass..

I know that all sounds rather cooky and like I am a crazy forumer looking for attention, but that is simply the reality of the situation.

Is there any reason why this might be happening???

Comments

  • siGnosiGno
    edited April 4

    Actually when thinking back on it, the taurate form seemed to work fairly fine, I don't remember any issues with it. But on Dave's recommendations that form is not on there. Any feedback on that also?

  • Citrate gives me raging diarrhea; I only keep it in the cabinet in case of accidental food poisoning!

    Most oral magnesium is not very effective. Have you tried applying "magnesium oil" (not a true oil) to the bottom of your feet? I use Lifeflo from Vitacost because that's the best value I could find...

    Works great, only downside is I forget to apply it regularly (but when I do, I feel the difference). Some people say it makes them itch, though, and I definitely don't recommend spraying on your armpits after shaving lol.

  • Haha very interesting I will have to check out the oil form :)

  • HegReg33HegReg33 ✭✭

    "magnesium glycinate" is not actually magnesium glycinate. It's some other magnesium form mixed with glycine powder. Look ONLY for TRAACS-certified "chelated magnesium bisglycinate".

    Otherwise, magnesium might give you weird effects if you've been deficient for a long time. I recall Jack Kruse saying that it can cause oxidation if your cells are dehydrated.

Sign In or Register to comment.